Decapeptyl Long-Term side-effects

Hi guys, I am a 44-year-old lady. I was diagnosed with PCOS 15years ago, and more recently with fibroids within the last 2 years. I had no really bad symptoms such as heavy bleeding or period pain. My only symptom was that I felt like I needed to pee more, and I could actually palpate a "mass" in my abdomen.

I was referred to a gynaecologist and had numerous tests and scans, and I was diagnosed with a fibroid which was the size of a lemon. I returned a few months later, and the scan showed that it had grown to the size of a large mango.

I was reluctant to have a hysterectomy (we have no kids, but I did not feel the need to have such radical surgery when I had minimal symptoms)

My consultant suggested having 2 injections of Decapeptyl over a year, to see if this would reduce the fibroid size.

I had a few side effects with the injections, mood swings, loss of libido, dryness, hot flushes. After the year I was convinced that the fibroid had shrunk, but I was so disappointed when a scan showed that it had hardly reduced in size at all! :(

Anyway, since coming off the drug I have suffered from severe chronic joint pain- predominantly in my knees, hips and spine! I had always been very active and have never suffered from joint pain like this before. I have also put on 2 stone in weight and I feel pretty down now with my appearance.

The only thing that I can link my symptoms to is the Decapeptyl.

I haven't spoken to my GP about it, as I doubt there is much they can do! I do not want to have to take painkillers all the time either, as I am so stiff and sore when I get up in the morning or have been sitting in my bean bag watching TV.

I just wondered if anyone else has suffered from these side-effects over a year after the treatment has ended?

oldestnewest

You may also like...